Department of

Photo of Mainak   Poddar

Mainak Poddar

Professor and Chair, Mathematics


Complex Algebraic Geometry, Differential Geometry


Mainak Poddar obtained his PhD from Wisconsin-Madison and held postdoctoral positions at Michigan State and the University of Waterloo. He was a faculty at ISI Kolkata, the Universidad de Los Andes, and METU NCC before joining IISER Pune. His main areas of interest are differential geometry and complex algebraic geometry.


Geometry and topology of complex manifolds and varieties.

Prof. Mainak Poddar's research focuses on the study of various geometric structures on complex manifolds, orbifolds and algebraic varieties. He uses tools from differential geometry, algebraic geometry as well as symplectic geometry. Some of his recent interests include equivariant bundles on toric varieties, logarithmic connections, generalized complex geometry, geometric structures on the total space of principal bundles, Floer theory, etc.

Selected Publications

Biswas, I.; Dey, A.; Poddar, M. (2020) Tannakian classification of equivaraint principal bundles over toric varieties. Transformation Groups, Vol 25, no. 4, 1009–1035.

Poddar, M.; Thakur, A. S. (2018) Group actions, non-Kähler complex manifolds and SKT structures. Complex Manifolds 5, no. 1, 9–25.

Cho, C.-H.; Poddar, M. (2014) Holomorphic orbi-discs and Lagrangian Floer cohomology of symplectic toric orbifolds. J. Differential Geom. 98, no. 1, 21–116.

Poddar, M.; Sarkar, S. (2010) On quasitoric orbifolds. Osaka J. Math. 47, no. 4, 1055–1076.

Biswas, I.; Poddar, M. (2008) The Chen-Ruan cohomology of some moduli spaces. Int. Math. Res. Not. IMRN, Art. ID rnn 041, 32 pp.

Park, B. D.; Poddar, M.; Vidussi, S.(2007) Homologous non-isotopic symplectic surfaces of higher genus. Trans. Amer. Math. Soc. 359, no. 6, 2651–2662.

Park, B. D.; Poddar, M. (2005) The Chen-Ruan cohomology ring of mirror quintic. J. Reine Angew. Math. 578, 49–77.

Lupercio, E.; Poddar, M. (2004) The global McKay-Ruan correspondence via motivic integration. Bull. London Math. Soc. 36, no. 4, 509–515.